Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 94, NWS Midland/Odessa, TX

April 30, 2012Borden County, Scurry County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 30, 2012, 5:57 PM CDT for Borden County, Scurry County, Texas. It was in force for 63 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2012, 5:57 PM CDT (22:57 UTC)
Expired
Apr 30, 2012, 7:00 PM CDT
In force
63 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Borden County, TX, Scurry County, TX

The radar

The Lubbock radar (KLBB), 105 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 6:05 PM CDTHAIL 1Fluvanna, TX
Apr 30, 6:41 PM CDTHAIL 2.56 S Fluvanna, TX
Apr 30, 6:41 PM CDTHAIL 2.756 S Fluvanna, TX
Apr 30, 6:50 PM CDTHAIL 2.5Fluvanna, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 2:39 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1590 J/kg
Mixed-layer CIN
-246 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WUUS54 KMAF 302257
SVRMAF
TXC033-415-010000-
/O.NEW.KMAF.SV.W.0094.120430T2257Z-120501T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
557 PM CDT MON APR 30 2012

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SCURRY COUNTY IN WEST TEXAS...
  NORTHEASTERN BORDEN COUNTY IN WEST TEXAS...

* UNTIL 700 PM CDT

* AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING VERY LARGE...DAMAGING   
  HAIL UP TO SOFTBALL SIZE. HAIL UP TO THE SIZE OF SOFTBALLS WAS     
  REPORTED 15 MILES NORTHEAST OF GAIL AT 530 PM CDT. THIS STORM WAS  
  LOCATED NEAR FLUVANNA...OR 16 MILES NORTHEAST OF GAIL...MOVING     
  NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  FLUVANNA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING VERY LARGE AND DAMAGAING HAIL. 
IF YOU ARE IN THE PATH OF THIS STORM... TAKE IMMEDIATE ACTION TO 
PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHWESTERN TEXAS.

&&

LAT...LON 3296 10145 3296 10068 3275 10092 3276 10133
TIME...MOT...LOC 2255Z 228DEG 10KT 3290 10122

$$
2 follow-up statements
116 
WWUS54 KMAF 302310
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
610 PM CDT MON APR 30 2012

TXC033-415-010000-
/O.CON.KMAF.SV.W.0094.000000T0000Z-120501T0000Z/
SCURRY TX-BORDEN TX-
610 PM CDT MON APR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN BORDEN AND NORTHERN SCURRY COUNTIES...

AT 604 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL
UP TO SOFTBALL SIZE. THIS STORM WAS LOCATED NEAR FLUVANNA...OR ABOUT 
17 MILES NORTHEAST OF GAIL...MOVING EAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
FLUVANNA...ARAH...FLUVANNA AND DERMOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AT 605 PM CDT...QUARTER SIZE HAIL WAS REPORTED IN FLUVANNA WITH THE 
HAIL GETTING LARGER AT THE TIME OF THE REPORT. IF YOU ARE IN THE 
PATH OF THIS STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHWESTERN TEXAS.

&&

LAT...LON 3296 10145 3296 10068 3275 10092 3276 10133
TIME...MOT...LOC 2309Z 266DEG 7KT 3288 10117

$$
377 
WWUS54 KMAF 302321
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
621 PM CDT MON APR 30 2012

TXC033-415-010000-
/O.CON.KMAF.SV.W.0094.000000T0000Z-120501T0000Z/
SCURRY TX-BORDEN TX-
621 PM CDT MON APR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN BORDEN AND NORTHERN SCURRY COUNTIES...

AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL
UP TO BASEBALL SIZE.  THIS STORM WAS LOCATED NEAR FLUVANNA...OR ABOUT
15 MILES NORTHWEST OF SNYDER...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...ARAH AND
DERMOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHWESTERN TEXAS.

&&

LAT...LON 3296 10145 3296 10068 3275 10092 3276 10133
TIME...MOT...LOC 2320Z 313DEG 8KT 3283 10112

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:45 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 30, 3:45 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
345 PM CDT MON APR 30 2012

.UPDATE...
THE SEVERE THUNDERSTORM WATCH WILL BE EXPANDED TO INCLUDE THE
BIG SPRING...LAMESA...COLORADO CITY AND SNYDER AREAS.
SEVERE THUNDERSTORM WATCH #209 REMAIN IN EFFECT UNTIL 10 PM CDT.

&&

.EARLIER DISCUSSION /200 PM CDT MON APR 30 2012/...
THUNDERSTORMS ARE ALREADY FIRING IN THE DAVIS MOUNTAINS THIS
AFTERNOON...AND MODELS ARE INDICATING MORE WILL DEVELOP ALONG THE
DRYLINE IN THE CENTRAL PERMIAN BASIN LATER THIS AFTERNOON. THE
MAIN QUESTION IS A SLIGHT ELEVATED WARM LAYER AROUND 700MB THAT IS
CURRENTLY STIFLING CONVECTION. THE NAM SHOWS THIS LAYER ERODING BY
00Z WHILE THE RUC NEVER QUITE DOES. CORRESPONDINGLY THE NAM IS
MORE AGGRESSIVE BREAKING OUT PRECIP ACROSS THE AREA THAN THE RUC.
THERE IS NO WAY TO TELL FOR SURE WHICH IS CORRECT BUT THE CURRENT
SATELLITE SHOWS THE CAP IS STILL WELL IN PLACE WITH CUMULUS IN THE
EASTERN BASIN TO GO ALONG WITH THE MOUNTAIN TS. EITHER WAY THERE
WILL PROBABLY BE AT LEAST A COUPLE MORE HOURS BEFORE ANY
CONVECTION STARTS ALONG THE DRYLINE. WENT AHEAD AND PLACED MENTION
OF SEVERE TS IN THE FORECAST MATCHING WELL THE LATEST SWODY1
PRODUCT FROM SPC DUE TO CAPE IN EXCESS OF 2000J/KG AND 0-6KM SHEAR
VALUES 30-40KTS OR GREATER.

DRYLINE CONVECTION WILL CONTINUE TO BE POSSIBLE OVER THE NEXT
SEVERAL DAYS. A SHORTWAVE TROUGH WILL MOVE UP OUT OF MEXICO
WEDNESDAY BUT MAY BE TOO EARLY WITH THE SUBSIDENCE REGION OVER THE
AREA DURING PEAK HEATING. SHOULD THIS FEATURE SLOW BY 6-12 HOURS
RAIN CHANCES COULD BE A BIT HIGHER. OTHERWISE WEST TO SOUTHWEST
UPPER LEVEL FLOW WILL CONTINUE THE WELL ABOVE NORMAL TEMPERATURES
ACROSS THE CWA.

&&

.FIRE WEATHER...
LOW END RED FLAG CONDITIONS EXPECTED IN SOUTHEASTERN NEW MEXICO
TOMORROW AND SHOULD CONTINUE INTO WEDNESDAY. THE LIMITING FACTOR
WILL BE WIND SPEEDS WHICH WILL BE MARGINAL ON TUESDAY AND SLIGHTLY
STRONGER ON WEDNESDAY. THE FIRE WEATHER WATCH WEDNESDAY MAY NEED
TO BE EXTENDED SLIGHTLY SOUTH AND EAST...BUT A WEAK SURFACE
PRESSURE GRADIENT ALONG THE DRYLINE WILL LIMIT THE STRONGER WINDS
TO THE UPPER TRANS PECOS AND AREAS FURTHER WEST. THERE WILL BE
EXCELLENT HUMIDITY RECOVERY ALL AREAS TONIGHT EXCEPT THE GUADALUPE
MOUNTAINS. THE DRYLINE WILL NOT BE ABLE TO RETREAT AS FAR TOMORROW
NIGHT WITH POOR RECOVERY EXPECTED FROM THE UPPER TRANS PECOS TO
THE DAVIS MOUNTAINS AND LOCATIONS FURTHER WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 64  94  63  93  /  20  20  20  10
BIG SPRING TX              66  92  67  93  /  30  20  20  10
CARLSBAD NM                60  94  61  95  /  10  10  10  10
DRYDEN TX                  66  90  67  94  /  20  20  20  20
FORT STOCKTON TX           65  94  65  96  /  20  20  20  10
GUADALUPE PASS TX          56  80  56  79  /   0   0  10  10
HOBBS NM                   61  93  58  94  /  10  10  10  10
MARFA TX                   57  87  56  86  /  20  10  10  10
MIDLAND INTL AIRPORT TX    66  92  66  94  /  20  20  20  10
ODESSA TX                  66  93  66  94  /  20  20  20  10
WINK TX                    64  97  63  98  /  10  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM TO 8 PM MDT TUESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...RED FLAG WARNING FROM 10 AM TO 8 PM MDT TUESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Apr 30, 1:12 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
112 PM CDT MON APR 30 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-011815-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
112 PM CDT MON APR 30 2012 /1212 PM MDT MON APR 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST
OF A DRYLINE...FROM NEAR HOBBS TO PECOS TO LAJITAS...LATE THIS
AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE
OF LARGE HAIL AND WIND GUSTS TO 70 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY WARM TEMPERATURES...DRY AIR IN PLACE AND BREEZY SOUTHWEST
WINDS WILL PRODUCE ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS
ON TUESDAY AND WEDNESDAY. A RED FLAG WARNING IS IN EFFECT
TUESDAY FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO.
A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY FOR THE GUADALUPE
MOUNTAINS AND SOUTHEAST NEW MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Apr 30, 2:13 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
213 PM CDT MON APR 30 2012

TXZ058-074-075-301945-
PECOS-DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS-
213 PM CDT MON APR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL JEFF DAVIS...NORTH CENTRAL BREWSTER...SOUTHEASTERN
REEVES AND WEST CENTRAL PECOS COUNTIES UNTIL 245 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTH OF HOVEY AT 212 PM
CDT...MOVING NORTHEAST AT 5 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&
Special weather statement, Apr 30, 2:53 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
253 PM CDT MON APR 30 2012

TXZ074-075-302030-
PECOS-DAVIS/APACHE MOUNTAINS AREA-
253 PM CDT MON APR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTH CENTRAL BREWSTER AND WEST CENTRAL PECOS COUNTIES UNTIL 330 PM
CDT...

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF HOVEY AT 253 PM
CDT...MOVING NORTHEAST AT 10 MPH.  LOCATIONS IMPACTED INCLUDE HOVEY
AND US 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHWESTERN TEXAS.

&&
Special weather statement, Apr 30, 4:22 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
422 PM CDT MON APR 30 2012

TXZ081-302215-
BIG BEND AREA-
422 PM CDT MON APR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL BREWSTER COUNTY UNTIL 515 PM CDT...

AT 419 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
PERSIMMON GAP...MOVING NORTHEAST AT 15 MPH.

U.S. HIGHWAY 385 AND PERSIMMON GAP IN CENTRAL BREWSTER COUNTY ARE IN
THE PATH OF THIS STORM. HAIL...STRONG WINDS AND DEADLY LIGHTNING CAN
BE EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHWESTERN TEXAS. IF SEVERE WEATHER IS OBSERVED
OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&
Special weather statement, Apr 30, 5:34 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
534 PM CDT MON APR 30 2012

TXZ075-081-082-302300-
PECOS-TERRELL-BIG BEND AREA-
534 PM CDT MON APR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL PECOS...NORTHEASTERN BREWSTER AND NORTHWESTERN TERRELL
COUNTIES UNTIL 600 PM CDT...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG AND NEAR HIGHWAY
285 SOUTHEAST OF FORT STOCKTON. THIS LINE OF STORMS WAS MOVING TO
THE EAST AT 20 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND GUSTS
TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS
OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.

&&
Special weather statement, Apr 30, 5:51 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
551 PM CDT MON APR 30 2012

TXZ080-081-302315-
BIG BEND AREA-MARFA PLATEAU-
551 PM CDT MON APR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES UNTIL 615 PM
CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER WEST CENTRAL BREWSTER
COUNTY...19 MILES SOUTH OF ALPINE NEAR STATE HIGHWAY 118 AT 550 PM
CDT...MOVING WEST AT 5 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS OVER 45 MPH...HAIL...HEAVY RAIN AND DEADLY LIGHTNING ARE
POSSIBLE WITH THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHWESTERN TEXAS.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 5:20 AM CDTFire Weather WatchMAF8 hr
Apr 30, 5:20 AM CDTFire Weather WatchMAF49 hr
Apr 30, 1:19 PM CDTRed Flag WarningMAF32 hr
Apr 30, 2:30 PM CDTSevere Thunderstorm WarningMAFPecos60 min
Apr 30, 3:28 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Pecos62 min
Apr 30, 4:09 PM CDTSevere Thunderstorm WarningMAFBrewster66 min
Apr 30, 4:31 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos59 min
Apr 30, 4:38 PM CDTSevere Thunderstorm WarningMAFBrewster52 min
Apr 30, 5:04 PM CDTSevere Thunderstorm WarningMAFBorden, Scurry56 min
Apr 30, 5:16 PM CDTSevere Thunderstorm WarningMAFBrewster59 min
Apr 30, 5:24 PM CDTSevere Thunderstorm WarningMAFBrewster51 min
Apr 30, 5:59 PM CDTAreal Flood AdvisoryMAFBrewster3 hr
Apr 30, 6:16 PM CDTSevere Thunderstorm WarningMAFBrewster39 min
Apr 30, 6:17 PM CDTSevere Thunderstorm WarningMAFHoward, Martin58 min
Apr 30, 6:40 PM CDTSevere Thunderstorm WarningMAFBorden, Scurry65 min
Apr 30, 6:52 PM CDTFlash Flood WarningMAFBorden, Scurry3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.